Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 14, 2020, 3:02 PM PDT for 10 counties in Washington. It took effect at Aug 15, 2020, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2020, 3:02 PM PDT (22:02 UTC)
- In effect from
- Aug 15, 2020, 11:00 AM PDT
- Expired
- Aug 16, 2020, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
Counties Grays Harbor County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 90 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WWUS86 KSEW 142202 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 302 PM PDT Fri Aug 14 2020 WAZ655-658-659-150615- /O.UPG.KSEW.FW.A.0001.200815T1800Z-200817T0600Z/ /O.NEW.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 302 PM PDT Fri Aug 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY FOR LOW HUMIDITY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 658, AND 659... The National Weather Service in Seattle has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM Saturday to 11 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 655, 658 and 659. * RELATIVE HUMIDITY...As low 15 to 30 percent. * TEMPERATURES...In the upper 80s and 90s with close to 100 degrees possible for locations in the Cascades valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ657-150615- /O.NEW.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Southeast Puget Sound Lowlands Generally Below 1500 Feet- 302 PM PDT Fri Aug 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY FOR LOW HUMIDITY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 657... The National Weather Service in Seattle has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM Saturday to 11 PM PDT Sunday. * AFFECTED AREA...Fire Weather Zone 657. * RELATIVE HUMIDITY...As low as 25 to 35 percent. * TEMPERATURES...In the upper 80s and 90s with close to 100 degrees possible for locations in the Cascades valleys. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
10 follow-up statements
809 WWUS86 KSEW 142221 CCA RFWSEW URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Seattle WA 321 PM PDT Fri Aug 14 2020 WAZ655-658-659-150615- /O.UPG.KSEW.FW.A.0001.200815T1800Z-200817T0600Z/ /O.COR.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 321 PM PDT Fri Aug 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY FOR LOW HUMIDITY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 658, AND 659... The National Weather Service in Seattle has issued a Red Flag Warning for low humidity and unstable conditions, which is in effect from 11 AM Saturday to 11 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 655, 658 and 659. * RELATIVE HUMIDITY...As low 15 to 30 percent. * TEMPERATURES...In the upper 80s and 90s with close to 100 degrees possible for locations in the Cascades valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ657-150615- /O.NEW.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Southeast Puget Sound Lowlands Generally Below 1500 Feet- 321 PM PDT Fri Aug 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY FOR LOW HUMIDITY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 657... The National Weather Service in Seattle has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM Saturday to 11 PM PDT Sunday. * AFFECTED AREA...Fire Weather Zone 657. * RELATIVE HUMIDITY...As low as 25 to 35 percent. * TEMPERATURES...In the upper 80s and 90s with close to 100 degrees possible for locations in the Cascades valleys. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
381 WWUS86 KSEW 150558 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1058 PM PDT Fri Aug 14 2020 WAZ655-657>659-151400- /O.CON.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1058 PM PDT Fri Aug 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...15 to 30 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Cascade valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
869 WWUS86 KSEW 151207 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 507 AM PDT Sat Aug 15 2020 WAZ655-657>659-152230- /O.CON.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 507 AM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Southwest Interior Lowlands and Cascade valleys. Sunday will be the hottest day. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
193 WWUS86 KSEW 151621 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 921 AM PDT Sat Aug 15 2020 WAZ656-160030- /O.EXB.KSEW.FW.W.0002.200816T1800Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 921 AM PDT Sat Aug 15 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... The National Weather Service in Seattle has issued a Red Flag Warning for hot, dry, and unstable conditions, which is in effect from 11 AM to 11 PM PDT Sunday. * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Cascade Valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ655-657>659-160030- /O.CON.KSEW.FW.W.0002.200815T1800Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 921 AM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Southwest Interior Lowlands and Cascade Valleys. Sunday will be the hottest day. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
456 WWUS86 KSEW 152155 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 255 PM PDT Sat Aug 15 2020 WAZ655-657>659-160600- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 255 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Southwest Interior Lowlands and Cascade Valleys. Sunday will be the hottest day. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ656-160600- /O.CON.KSEW.FW.W.0002.200816T1800Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 255 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Upper 80s and 90s, but close to 100 degrees possible for locations in the Cascade Valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
934 WWUS86 KSEW 160553 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1053 PM PDT Sat Aug 15 2020 WAZ655-657>659-161400- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1053 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 15 to 25 percent Sunday afternoon. * TEMPERATURES...Afternoon temperatures mostly in the 90s, but close to 100 degrees possible for locations in the Southwest Interior Lowlands and Cascade valleys. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ656-161400- /O.CON.KSEW.FW.W.0002.200816T1800Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 1053 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Afternoon temperatures in the 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
973 WWUS86 KSEW 161240 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 540 AM PDT Sun Aug 16 2020 WAZ655-657>659-162045- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 540 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Afternoon temperatures mostly in the mid to upper 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ656-162045- /O.CON.KSEW.FW.W.0002.200816T1800Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 540 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Afternoon temperatures in the 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
799 WWUS86 KSEW 161323 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 623 AM PDT Sun Aug 16 2020 WAZ655-657>659-162300- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 623 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Afternoon temperatures mostly in the mid to upper 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ656-162300- /O.CON.KSEW.FW.W.0002.200816T1800Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 623 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Afternoon temperatures in the 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
514 WWUS86 KSEW 162207 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 307 PM PDT Sun Aug 16 2020 WAZ655-657>659-170600- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 307 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... * AFFECTED AREA...Fire Weather Zones 655, 657, 658 and 659. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Afternoon temperatures mostly in the mid to upper 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ656-170600- /O.CON.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 307 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... * AFFECTED AREA...Fire Weather Zone 656. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Afternoon temperatures in the 90s. * HAINES...Mid-level Haines 6 or high. * IMPACTS...A combination of low relative humidity, warm temperatures, and unstable conditions can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
004 WWUS86 KSEW 170551 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1051 PM PDT Sun Aug 16 2020 WAZ655-657>659-170700- /O.EXP.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Black Hills and Southwest Interior Lowlands- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1051 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 655, 657, 658, AND 659... Relative humidities will continue to increase and remain above critical values, while the air mass will gradually become more stable. As a result, the Red Flag Warning will be allowed to expire. However, recoveries will still be only moderate tonight, especially in the Cascade valleys. $$ WAZ656-170700- /O.EXP.KSEW.FW.W.0002.000000T0000Z-200817T0600Z/ Northeast Puget Sound Lowlands Generally Below 1500 Feet- 1051 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 656... Relative humidities will continue to increase and remain above critical values. As a result, the Red Flag Warning will be allowed to expire. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:00 PM PDT, 2 minutes earlier.
Area forecast discussion, Aug 14, 3:00 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 PM PDT Fri Aug 14 2020
.SYNOPSIS...High pressure aloft will bring much warmer
temperatures this weekend with Sunday the hottest day for the
interior. Temperatures will gradually return to normal the first
half of next week as onshore flow resumes. There could be a few
showers in the middle of the week as a weak trough moves through.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...An upper ridge will build
over the area this weekend with low level flow turning more
northerly or even light offshore. This will allow temperatures to
warm significantly. Highs will be mostly in the 80s on Saturday
with lower 90s possible for the south interior and Cascade
valleys. Sunday will be the hottest day for the interior with
highs in the 90s commonplace and a few locations near 100.
There will be increasing south/southwest flow aloft on Sunday as
the upper ridge axis shifts inland. This will open the door to a
small shower threat for the Cascades Sunday afternoon and night.
Any thunder threat appears to stay to the south and east of the
area but there is a small, non-zero chance of some thunder over
the Cascades during this time that will need to be monitored.
The upper ridge axis shifting inland will also allow for
increasing low level onshore flow later Sunday and Sunday night.
It will be hot for the interior as mentioned above but a flow
reversal is likely at the coast with cooler temperatures. There
should be a marine push Sunday night with stratus at the coast
and partially inland Monday morning. Highs will cool on Monday,
ending the impactful heat, but still be in the 80s for the
interior.
There will also be fire concerns this weekend. Please see the
fire weather section below for more details. There could also be
some smoke coming up from the south Saturday night and Sunday but
the extent of this is uncertain for now. Schneider
.LONG TERM /TUESDAY THROUGH FRIDAY/...An upper trough will cross
the area Tuesday and Wednesday with temperatures cooling to near
normal by Wednesday. There could also be a few showers with the
upper trough but mostly it looks dry. A weak ridge will build over
the area Thursday and Friday with highs rising to slightly above
normal. Schneider
&&
.AVIATION...Upper level ridge over the area with northwesterly
flow aloft becoming southwesterly Saturday. Low level onshore flow
tonight becoming northerly Saturday.
Clear skies across the area with the exception of some late night
and morning patchy low clouds along the north coast.
KSEA...Clear skies. North winds 8 to 12 knots becoming northeast 4
to 8 knots after 04z. Felton
&&
.MARINE...Low level onshore flow tonight will turn northerly
Saturday. The flow will go briefly offshore Saturday night into
Sunday morning before turning back onshore Sunday afternoon.
Varying degrees of onshore flow will continue Monday through the
middle of next week.
Small craft advisory north to northwest winds in the inner coastal
waters tonight. Small craft advisory northerly winds developing in
Puget Sound and Hood Canal Saturday afternoon then ease late
Saturday evening. Felton
&&
.FIRE WEATHER...The Fire Weather Watch for the Cascades and Black
Hills/Southwest Interior lowlands Saturday morning through Sunday
evening has been upgraded to a Red Flag Warning. The Southeast
Puget Sound Lowlands were also added to the warning.
Hot, dry and unstable conditions are forecast this weekend with
temperatures reaching the 90s to near 100 Sunday and min
humidities in the mid teens to 20s. Mid-level Haines will also
reach a 6 or high potential for large fire growth. There is a
small chance of thunder (around 5%) over the Cascades Sunday
afternoon and evening.
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.CLIMATE...Here are a few record highs for Sunday...Seattle 98 set
in 1967, Olympia 96 set in 2012, Bellingham 89 set in 1967.
The latest date in the year that Olympia has hit 100 degrees or
more is August 11th ( 100 in 1981 ). Felton
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Red Flag Warning from 11 AM Saturday to 11 PM PDT Sunday for
Black Hills and Southwest Interior Lowlands-Southeast Puget
Sound Lowlands Generally Below 1500 Feet-West Slopes of the
Central Cascades Generally above 1500 Feet-West Slopes of
the North Cascades Generally above 1500 Feet.
Excessive Heat Watch from Sunday morning through Sunday evening
for Bellevue and Vicinity-Bremerton and Vicinity-Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-East Puget
Sound Lowlands-Everett and Vicinity-Hood Canal Area-Lower
Chehalis Valley Area-Seattle and Vicinity-Southwest
Interior-Tacoma Area.
PZ...Small Craft Advisory until 2 AM PDT Saturday for Coastal Waters
From James Island To Point Grenville Out 10 Nm.
Small Craft Advisory until 5 AM PDT Saturday for Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 2 PM to 11 PM PDT Saturday for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:13 AM PDT | Fire Weather Watch | SEW | Grays Harbor, King, Lewis, Mason, Pierce, Skagit and 4 more | 12 hr |
| Aug 14, 2:50 PM PDT | Small Craft Advisory | SEW | 32 hr |
Nearby
Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.